Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2012, 3:26 PM MDT for Laramie County, Wyoming. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 6, 2012, 4:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 35 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:49 PM MDT | HAIL 0.5 | 11 Se Horse Creek, WY | |
| Jun 6, 3:54 PM MDT | HAIL 1 | 12 Wnw Cheyenne, WY | |
| Jun 6, 3:55 PM MDT | HAIL 2 | 18 Wnw Cheyenne, WY | HAIL ENDED AT 355 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:01 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS55 KCYS 062126
SVRCYS
WYC021-062230-
/O.NEW.KCYS.SV.W.0020.120606T2126Z-120606T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 430 PM MDT
* AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRYSTAL LAKE RESERVOIR...OR 18 MILES WEST OF CHEYENNE...AND MOVING
NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
FEDERAL AND HORSE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4114 10525 4143 10528 4151 10527 4150 10492
4113 10502
TIME...MOT...LOC 2126Z 180DEG 12KT 4118 10514
WIND...HAIL 60MPH 1.00IN
$$
FINCH2 follow-up statements
958
WWUS55 KCYS 062153
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT WED JUN 6 2012
WYC021-062230-
/O.CON.KCYS.SV.W.0020.000000T0000Z-120606T2230Z/
LARAMIE WY-
353 PM MDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE COUNTY UNTIL 430 PM MDT...
AT 350 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR FEDERAL...OR 20 MILES
NORTHWEST OF CHEYENNE...MOVING NORTH AT 15 MPH.
IN ADDITION...AT 349 PM...ONE HALF INCH DIAMETER HAIL WAS REPORTED
11 MILES TO THE SOUTHEAST OF HORSE CREEK WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FEDERAL AND HORSE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4114 10525 4143 10528 4151 10527 4150 10492
4113 10502
TIME...MOT...LOC 2151Z 180DEG 12KT 4126 10514
WIND...HAIL 60MPH 1.00IN
$$
MSW560
WWUS55 KCYS 062229
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT WED JUN 6 2012
WYC021-062239-
/O.EXP.KCYS.SV.W.0020.000000T0000Z-120606T2230Z/
LARAMIE WY-
429 PM MDT WED JUN 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4114 10525 4143 10528 4151 10527 4150 10492
4113 10502
TIME...MOT...LOC 2229Z 180DEG 12KT 4139 10514
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:09 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 12:09 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1209 PM MDT WED JUN 6 2012 .AVIATION...18Z TAF ISSUANCE LATEST VISIBLE IMAGERY WAS SHOWING THE CUMULUS FIELD STARTING TO DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE. LATEST RADAR LOOP WAS SHOWING A DEWPOINT BOUNDARY STARTING TO LIFT NORTHWEST TOWARDS CHEYENNE. THIS BOUNDARY COMBINED WITH OTHER BOUNDARIES ALONG THE LARAMIE RANGE WILL AID IN SETTING THE STAGE FOR SOME CLUSTERS OF THUNDERSTORMS THIS AFTERNOON. THE MAIN QUESTION AT THIS POINT...IS THE TIMING OF WHEN THESE STORMS WILL DEVELOP. BASED ON THE CUMULUS FIELD DEVELOPMENT/AND LOCAL STORM SCALE MODELS...IT IS POSSIBLE THAT SOME OF THE STORMS MAY ERUPT A LITTLE EARLIER ACROSS THE SOUTHERN NEBRASKA PANHANDLE...ESPECIALLY NEAR SNY AND POSSIBLY BFF AROUND 20Z-22Z. THEN MORE STORMS MAY DEVELOP TOWARDS CYS CLOSER TO 00Z. NOT SURE IF THE STORMS WILL FIRE NEAR LAR YET...BUT WE HAVE LEFT VCTS IN THE TAFS FOR NOW. SOME OF THE STORMS COULD BECOME SEVERE ESPECIALLY NEAR BFF...CYS...AND SNY. WE ARE NOT ADVERTISING THE SEVERE POTENTIAL YET IN THE TAFS...BUT WE WILL WAIT AND SEE WHERE STORMS GET GOING BEFORE MAKING THAT CALL. THE STORMS MAY PERSIST THROUGH THE 03Z BEFORE DIMINISHING. AFTER 03Z...LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION AND WITH GOOD UPSLOPE FLOW ACROSS CYS WE MAY SEE SOME LIFR CONDITIONS DEVELOP TOWARDS 08Z. SNY AND BFF MAY ALSO EXPERIENCE IFR CONDITIONS TOWARDS DAYBREAK DUE TO GOOD UPSLOPE CONDITIONS. THE REMAINDER OF THE TAF SITES SHOULD BE MOSTLY VFR. COX && .PREV DISCUSSION... /ISSUED 1027 AM MDT WED JUN 6 2012/ UPDATE...TODAYS FORECAST REMAINS ON TRACK THROUGH TONIGHT. STATIONARY COOL FRONT THIS MORNING IS NOW LIFTING NORTHWEST INTO EXTREME SOUTHEAST WYOMING AND WESTERN NEBRASKA. THE DEWPOINT IN CHEYENNE JUST JUMPED TO 33 DEGREES FROM 18 DEGREES IN THE LAST HOUR WITH WINDS SHIFTING BACK INTO THE EAST. SIDNEY AND ALLIANCE SHOW DEWPOINTS REMAINING IN THE MIDDLE 50S WITH SURFACE WARMING TAKING PLACE. THUNDERSTORMS APPEAR LIKELY TO OCCUR STARTING THIS AFTERNOON...PROBABLY AFTER 2 PM...AND CONTINUE THROUGH LATE THIS EVENING. EXPECT A DECENT COVERAGE OF SEVERE THUNDERSTORMS LATE TODAY THROUGH LATE THIS EVENING WITH GOOD DIRECTIONAL SHEAR...HIGH CAPE VALUES...AND A RATHER UNSTABLE AIRMASS. THE BEST CHANCE OF SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM LARAMIE...TO GLENDO OVER PLATTE COUNTY...TO CHADRON NEBRASKA. EARLIEST NEAR THE COLORADO BORDER GIVEN THE INITIAL POSITION OF THE FRONT...AND LATER (LIKELY AROUND SUNSET) FURTHER NORTH AS THE FRONT SLOWLY MOVING NORTH AND WEST. PREV DISCUSSION... /ISSUED 533 AM MDT WED JUN 6 2012/ AVIATION...12Z TAF ISSUANCE... COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING WILL BECOME STATIONARY BY MIDDAY AND PUSH WEST AS A WARM FRONT THIS AFTERNOON. THIS WILL SET THE STAGE FOR A GOOD CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY AT ALL AREA TERMINALS WITH THE EXCEPTION OF KRWL. SOME OF THIS THUNDERSTORMS HAS THE POTENTIAL TO BECOME SEVERE CONTAINING DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO DEVELOP AROUND THE 20-21Z TIME FRAME. CONFIDENCE HAS GROWN ENOUGH TO ADD A TEMPO TS GROUP TO KCYS...KBFF AND KSNY LATE THIS AFTERNOON. CONVECTION WILL WANE LATER THIS EVENING AND TONIGHT. AFTER THE THUNDERSTORMS DISSIPATE...MOIST SOUTHEASTERLY UPSLOPE FLOW WILL RESULT IN IFR CIGS/VSBYS IN LOW CLOUDS/FOG OUT ON THE EASTERN PLAINS AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 337 AM MDT WED JUN 6 2012/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...00Z MODELS CONTINUE TO INDICATE THE POTENTIAL FOR A SEVERE THUNDERSTORM EVENT ALONG WITH HEAVY RAIN ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. A SHORTWAVE FEATURE WILL ROUND THE BASE OF THE LARGER SCALE NEGATIVELY TILTED TROUGH TOWARD THE ROCKIES THIS AFTERNOON WITH SOMEWHAT WEAK...BUT DIFFLUENT FLOW AT THE JET STREAM LEVEL. THE STRONGER JET STREAM WINDS WILL BE SITUATED OVER WESTERN WYOMING WITH ROUGHLY 80 TO 90 KTS EXPECTED IN THE JET CORE IN THAT AREA...WITH 60 KTS DIMINISHING TO 30 KTS FROM WEST TO EAST ACROSS THE CWA. AT THE SURFACE...THE FRONT THAT IS CURRENTLY MOVING EASTWARD ACROSS THE CWA WILL WEAKEN AND STALL ACROSS THE NEBRASKA PANHANDLE EARLY THIS MORNING AS UPPER LEVEL FORCING EXITS TO THE NORTH. MODELS SHOW WEAK CYCLOGENESIS OCCURRING ACROSS EASTERN COLORADO AS THE SHORTWAVE FEATURE APPROACHES...WITH THE LOW LIFTING NORTH-NORTHWEST ACROSS THE EASTERN PLAINS OF WYOMING AND WESTERN NEBRASKA THROUGH THE EVENING. THIS WILL SHIFT THE FRONT BACK NORTHWESTWARD AS A WARM FRONT...WITH MODELS NOW SHOWING IT REACHING AS FAR WEST AS EASTERN CARBON AND NATRONA COUNTIES BY LATE AFTERNOON. WITH THE MOVEMENT OF THE FRONT AND SFC LOW...SFC WINDS WILL BECOME EAST-SOUTHEAST BY MID AFTERNOON AND SWITCHING TO THE SOUTHEAST IN THE EVENING. THIS SHOULD ADVECT DEWPOINTS IN THE LOW TO MID 50S ACROSS THE EASTERN PLAINS SOUTH OF A LINE FROM LARAMIE NORTHEAST THROUGH WHEATLAND TO CHADRON. THUS WILL SEE SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP THROUGH THE AFTERNOON WITH AMPLE FORCING AND MOISTURE. WITH THAT SAID...LIKELY STORM INITIATION WILL BE BOTH WITH THE FRONT AND ALONG THE LARAMIE RANGE WHICH WOULD BRING A LARGER COVERAGE OF SEVERE STORM POTENTIAL THAN PREVIOUS FORECAST. LI VALUES OF -4 TO -5 WITH NAM BUFR CAPE VALUES OF 1000 TO 2500 J/KG BY MIDAFTERNOON...ALONG WITH VERY LITTLE CAP DUE TO ADVECTION OF COOLER MIDLEVEL TEMPS IN EASTERLY FLOW INDICATE A VERY ENERGETIC ENVIRONMENT CONDUCIVE TO SEVERE STORMS. SHEAR AND HELICITY VALUES ARE NOT ALL THAT IMPRESSIVE BY GENERAL STANDARDS...BUT INITIALLY ARE MORE FAVORABLE FOR DISCRETE SUPERCELL FORMATION EAST OF THE LARAMIE RANGE ACROSS THE WY PLAINS...WITH SLIGHTLY WEAKER SHEAR ACROSS THE PANHANDLE. THE WRF SYNTHETIC IR IMAGERY FOLLOWS THIS TREND...SHOWING THE CONVECTIVE MODE REMAINING DISCRETE THROUGH THE EARLY EVENING BEFORE MERGING INTO A MORE MCS FEATURE THROUGH THE EVENING. EXPECT LARGE HAIL AND DAMAGING WINDS OUT OF THESE STORMS AGAIN FROM LARAMIE...TO WHEATLAND...TO CHADRON AND POINTS TO THE SOUTH. THERE IS A POTENTIAL FOR BRIEF AND WEAK TORNADOES AS WELL FROM CHEYENNE TO CHUGWATER...AND EAST TO TORRINGTON AND PINE BLUFFS WHERE LCLS WILL BE LOWER AND LLVL HELICITY INCREASES TO 80 M2/S2 THROUGH THE AFTERNOON. FURTHER EAST...LOOKS TO REMAIN MORE A HAIL...WIND...AND HEAVY RAIN THREAT DUE TO SLIGHTLY LESS SHEAR. VERY LITTLE LOOKS TO MINIMIZE THE SEVERE THREAT IN THIS AFOREMENTIONED AREA. HOWEVER MUCH DEPENDS ON THE TIMING AND MOVEMENT OF THE SFC FRONT AND LOW DEVELOPMENT...WHICH WILL DETERMINE LLVL MOISTURE ADVECTION AND MIDLEVEL COOLING. AS THE DAY PROGRESSES...SOUNDINGS BECOME QUITE SATURATED WITH PRECIPITABLE WATER VALUES OF AN INCH OR MORE ALONG AND EAST OF THE LARAMIE RANGE. AND WITH THE STRONGER JET STREAM WINDS FURTHER WEST PARALLELING THE FRONT...CANNOT RULE OUT BACKBUILDING OR TRAINING STORMS WHICH IS SUPPORTED BY THE WRF SYNTHETIC IR DATA AS WELL. THEREFORE THE POTENTIAL FOR VERY HEAVY RAINFALL ALSO EXISTS FOR TODAY. WITH DRY ANTECEDENT CONDITIONS...WILL HOLD OFF ON ANY FLASH FLOOD WATCHES FOR NOW BUT COULD SEE A FEW LOCALIZED AREAS OF FLASH FLOODING OCCUR WHERE THESE BACKBUILDING STORMS OCCUR. MODELS SHOW WEAKER ISOLATED STORMS CONTINUING THROUGH THE NIGHT AS THE SFC LOW AND FRONT SLOWLY BUT STEADILY TREK EASTWARD. MOIST SOUTHERLY UPSLOPE FLOW WILL INDUCE FOG FORMATION ACROSS MUCH OF THE PLAINS EARLY THURSDAY MORNING WHICH SHOULD LIFT WITH THE HEATING OF THE MORNING. THE FRONT WILL BE THROUGH MOST OF WYOMING BY 18Z THURSDAY...BUT NOT QUITE INTO THE NEBRASKA PANHANDLE AT THAT TIME. SO EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY ALONG THE FRONT...WITH A FEW STRONGER STORMS NOT OUT OF THE QUESTION IN THE PANHANDLE IN THE AFTERNOON. WINDS WILL SHIFT TO THE NORTH-NORTHWEST BEHIND THE FRONT...THEN BACK TO THE SOUTHEAST BY EARLY FRIDAY MORNING. THEREFORE LIKELY MORE PATCHY FOG WILL DEVELOP IN THE POST FRONTAL ENVIRONMENT OVERNIGHT THURSDAY MAINLY ACROSS THE NEBRASKA PANHANDLE. LONG TERM...FRIDAY THROUGH WEDNESDAY... THIS WEEKS OMEGA BLOCK WILL BREAK DOWN EARLY IN THE PERIOD AS A CLOSED LOW OVER THE PACIFIC NORTHWEST SLOWLY MIGRATES EAST ACROSS THE NRN ROCKIES ON SATURDAY AND INTO THE HIGH PLAINS ON SUNDAY. VERY WARM AND DRY CONDITIONS WILL EXIST AHEAD OF THIS FEATURE AS LEE CYCLOGENESIS ENSUES OVER THE ERN MONTANA PLAINS ON FRIDAY AND SATURDAY. H7 THERMAL RIDGE WILL AMPLIFY WEST OF THE LARAMIE RANGE ON FRIDAY AND ACROSS THE EASTERN PLAINS ON SATURDAY. THE RESULTANT PROGD H7 TEMPERATURES CLIMB TO 13-15C...RESULTING IN AFTERNOON HIGHS THAT WILL CLIMB INTO THE 80S TO NEAR 90F FOR FRIDAY WITH MID 90S OVER THE WRN NEBRASKA PANHANDLE AND LOWER ELEVATIONS OF SE WYOMING ON SATURDAY. A DRY AIR MASS WILL COMBINE WITH MID-LEVEL TEMPERATURES THAT WILL BE WARM ENOUGH TO PRECLUDE CONVECTION CHANCES. FIRE WEATHER CONCERNS WILL BE HEIGHTENED WEST OF THE LARAMIE RANGE ON BOTH FRIDAY AND SATURDAY AS INCREASING SOUTHWEST WINDS COMBINE WITH VERY LOW RELATIVE HUMIDITIES. PACIFIC COLD FRONT WILL MOVE FROM WEST TO EAST THROUGH THE CWA ON SATURDAY NIGHT. MOISTURE WILL BE VERY LIMITED WITH THIS FEATURE...BUT DID LEAVE SOME SMALL CHANCES GOING ACROSS NORTHWEST ZONES WHERE SYNOPTIC ASCENT WILL BE BETTER. CYCLONIC NORTHWEST FLOW WILL USHER IN A MUCH COOLER AIR MASS FOR SUNDAY AND MONDAY AS THE CLOSED LOW MOVES ACROSS THE CANADIAN PRAIRIE PROVINCES. MODELS PROG A REINFORCING BACK-DOOR FRONT TO DROP SOUTH THROUGH THE AREA ON MONDAY. THIS MAY SPARK A FEW AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE HIER TERRAIN AND ADJACENT FOOTHILL LOCATIONS ALTHOUGH COVERAGE LOOKS TO BE VERY LIMITED. H7 TEMPERATURES WILL DROP TO AROUND FREEZING SUNDAY MORNING AND WILL NOT CLIMB OUT OF THE SINGLE DIGITS FOR SUNDAY AND MONDAY. AS A RESULT...AFTERNOON HIGHS WILL ONLY CLIMB INTO THE 60S TO NEAR 70F WEST AND 70S TO NR 80F OUT ON THE ERN PLAINS. SUNDAY WILL BE BREEZY IN SUBSIDENCE BEHIND THE FRONT. WIND GUSTS WILL BE 30 TO 45 MPH THROUGH THE DAY. FLOW WILL BACK TO MORE ZONAL FOR TUESDAY AND WEDNESDAY WHICH WILL ALLOW TEMPERATURES TO MODERATE BACK ABOVE NORMAL BY THE MIDDLE OF NEXT WEEK. LLVL MOISTURE WILL BE ON THE INCREASE AS WELL AS SOUTHEASTERLY FLOW RETURNS TO THE FRONT RANGE. SO DID KEEP ISOLATED AFTERNOON SHOWER AND THUNDERSTORM CHANCES FOR THE LARAMIE RANGE AND EASTERN PLAINS FOR BOTH TUESDAY AND WEDNESDAY. FIRE WEATHER...A PACIFIC FRONT MOVING ACROSS THE AREA EARLY THIS MORNING WILL STALL IN THE NEBRASKA PANHANDLE...AND THEN SHIFT BACK NORTHWESTWARD THIS AFTERNOON DUE TO A LOW PRESSURE SYSTEM DEVELOPING ACROSS THE AREA. EXPECT WIDESPREAD RAINFALL ACROSS THE HIGH PLAINS PLAINS AND LARAMIE RANGE MOUNTAINS THIS AFTERNOON WITH THIS SYSTEM...ALONG WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS SOUTH OF A LINE FROM LARAMIE TO CHADRON. MOSTLY DRY AND BREEZY CONDITIONS WILL OCCUR WEST OF THE FRONT IN CARBON COUNTY...BUT WIND GUSTS SHOULD REMAIN AROUND 20 MPH. SCATTERED TO NUMEROUS SHOWERS WILL RETURN TO THE EASTERN PLAINS THURSDAY AFTERNOON AS THE FRONT THEN BEGINS TO MOVE EAST ACROSS THE DISTRICT. WESTERN PART OF THE DISTRICT WILL ONCE AGAIN BE DRY WITH HUMIDITIES DROPPING TO THE LOW TEENS...BUT WINDS WILL AGAIN GUST AROUND 20 MPH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RJM LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jun 6, 3:26 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT WED JUN 6 2012 WYZ101>119-071100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 326 PM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND THIS EVENING AND BE MOST NUMEROUS ACROSS PLATTE...GOSHEN AND LARAMIE COUNTIES. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND POSSIBLY EVEN A WEAK TORNADO. A TORNADO WATCH IS IN EFFECT FOR THOSE COUNTIES UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW THUNDERSTORMS BECOME STRONG OR SEVERE. THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON MONDAY AND TUESDAY AFTER A DRYING TREND THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 326 PM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND EVEN A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW THUNDERSTORMS BECOMING STRONG OR SEVERE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 6, 3:15 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT WED JUN 6 2012 NEZ019-020-096-WYZ108-062200- BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 315 PM MDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...CENTRAL GOSHEN...WESTERN SCOTTS BLUFF AND EXTREME NORTHWESTERN BANNER COUNTIES UNTIL 400 PM MDT... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAWK SPRINGS CAMPGROUND...OR 23 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEGALL... LYMAN... MORRILL... MITCHELL... HENRY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4208 10406 4198 10376 4165 10405 4171 10424 TIME...MOT...LOC 2115Z 205DEG 15KT 4175 10409 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 51 min |
| Jun 6, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jun 6, 4:02 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 58 min |
| Jun 6, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 35 min |
| Jun 6, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 64 min |
| Jun 6, 4:48 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie, Platte | 4 hr |
| Jun 6, 4:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 53 min |
| Jun 6, 5:08 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jun 6, 5:13 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jun 6, 5:33 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jun 6, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 62 min |
| Jun 6, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.